MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 48

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 48
Model Number 01.26.45.0046
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28.01.2020.Lot 167547: (b)(4) items manufactured and released on 20.03.2017.Expiration date: 2022-03-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.Clinical evaluation: revision surgery performed 8 months after cementless total hip arthroplasty due to femoral stem impingement with the acetabular rim.In the radiographic image provided acetabular component seems anteverted and the reason of this implant position is unknown.However, no conclusion can be drawn on the basis of a single anteroposterior postoperative projection.In this case, there is no reason to suspect a malfunctioning device.Preliminary investigation: preliminary investigation performed on 13th february 2020.The cup slightly shows a sign on the rim; basing on the received information, there are no reasons to suspect a malfunctioning of the device.From the received images it is not possible to determine the root cause of the event, it is possible that an high anteverted positioning of the cup could have caused the impingement between cup and stem.Other device involved in the event stem: quadra-h 01.12.21sn cementless, ha coated std stem # 1, short neck lot.187840 (k082792).Batch review performed on 28.01.2020.Lot 187840: (b)(4) items manufactured and released on 12.12.2018.Expiration date: 2023-12-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.
 
Event or Problem Description
Revision surgery performed 9 months after the primary due to the impingement between the cup and the stem.The cause of the impingement is unknown.The cup, liner and ball head were revised.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 48
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9710885
Report Number3005180920-2020-00058
Device Sequence Number3650374
Product Code LZO
UDI-Device Identifier07630030807749
UDI-Public07630030807749
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model Number01.26.45.0046
Device Catalogue Number01.26.45.0046
Device Lot Number167547
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight52